Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS Tucson, AZ

July 2, 2025Santa Cruz County, Arizona

NWS Tucson, AZ issued this flash flood warning at Jul 2, 2025, 1:22 PM MST for Santa Cruz County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2025, 1:22 PM MST (20:22 UTC)
Expired
Jul 2, 2025, 4:15 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 60 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 8.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2025-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2025-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
458 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
2537 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

977 
WGUS55 KTWC 022022
FFWTWC
AZC023-022315-
/O.NEW.KTWC.FF.W.0002.250702T2022Z-250702T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
122 PM MST Wed Jul 2 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  Southeastern Santa Cruz County in southeastern Arizona...

* Until 415 PM MST.

* At 122 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Kino Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3141 11074 3133 11074 3133 11082 3135 11083
      3138 11082 3141 11080

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GLZ
2 follow-up statements
603 
WGUS75 KTWC 022144
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
244 PM MST Wed Jul 2 2025

AZC023-022315-
/O.CON.KTWC.FF.W.0002.000000T0000Z-250702T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Cruz AZ-
244 PM MST Wed Jul 2 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST THIS 
AFTERNOON FOR SOUTHEASTERN SANTA CRUZ COUNTY...

At 244 PM MST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 3 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Kino Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3141 11074 3133 11074 3133 11082 3135 11083
      3138 11082 3141 11080

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GLZ
135 
WGUS75 KTWC 022311
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
411 PM MST Wed Jul 2 2025

AZC023-022321-
/O.EXP.KTWC.FF.W.0002.000000T0000Z-250702T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Cruz AZ-
411 PM MST Wed Jul 2 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 415 PM MST THIS AFTERNOON FOR 
SOUTHEASTERN SANTA CRUZ COUNTY...

Dangerous flooding is no longer expected to pose a threat near Kino 
Springs. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1100 PM MST Wednesday for a 
portion of Southeast Arizona.

&&

LAT...LON 3141 11074 3133 11074 3133 11082 3135 11083
      3138 11082 3141 11080

$$

KM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 9:30 AM MST, 3 hours 52 minutes earlier.

Area forecast discussion, Jul 2, 9:30 AM MST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
930 AM MST Wed Jul 2 2025

.SYNOPSIS...Monsoon moisture has arrived in Southeast Arizona.
Scattered to numerous thunderstorm activity develops midday
Wednesday and continues into the evening with a heavy rain and
localized flash flood threat along with gusty outflow winds with
areas of blowing dust. A drying trend is expected for the July 4th
holiday and this weekend with storm coverage more isolated and
focused on locales south of Tucson. Temperatures will drop to near
normal levels today, then below normal to end the week before
warming back up to above normal levels this weekend into early
next week.

&&

.UPDATE...Today is panning out to be a rather active Monsoon
day for portions of southeast Arizona. Multiple ingredients are
coming together to support showers and thunderstorms with the
potential for heavy rainfall and gusty winds. The Weather Prediction
Center has put us in a slight risk for excessive rainfall today and
a Flash Flood Watch is in effect from 11 AM this morning through 11
PM this evening for T.O. Nation, eastern Pima, Santa Cruz, and
western Cochise county. Any stronger storms that form will have
outflows with gusty and erratic winds between 35-45 mph which could
reduce visibility to below a mile at times.

Upper level divergence combined with low-level moisture convergence
both maximized over eastern Pima county will result in widespread
shower and thunderstorm development this afternoon. Latest GOES-19
satellite imagery depicts 1.0 to 1.5 inches of precipitable water
across the area and dewpoints have surged into the mid 50s to low
60s at the time of this writing. Plenty of surface and deeper
moisture to work with compared to the last few days.

The 12Z HREF and UAWRF continue to support previous shift thinking
depicting thunderstorm initiation around midday from the Tucson
Metro southward into Santa Cruz County with outflows gradually
pushing west across T.O. Nation and northwest across Pinal county.
HREF 40-km 3-hour neighborhood probabilities for heavy rainfall
continue to be maximized depicting a 50-70 percent chance of 1 inch
or more across southeast Arizona with a 10 percent of 3 inches or
more over Santa Cruz, eastern Pima, and southwest Cochise county
aligning well with the Flash Flood Watch. In addition to the heavy
rainfall threat, gusty and erratic outflow winds cannot be ruled
out, especially with any of the stronger cells. HREF 40-km 4-hour
maximum neighborhood probabilities for winds over 30 knots (35 mph)
is maximized at 70 percent across Pinal, Santa Cruz, and
eastern/central Pima County with a 10 percent chance for winds in
excess of 50 knots (60 mph) over Pinal County. This aligns well with
the current Blowing Dust Advisory in effect from 1 PM to 7 PM for
those areas.

&&

.PREV DISCUSSION... /issued 246 AM MST Wed Jul 2 2025/

An active Wednesday is shaping up for much of our forecast area.
In the very near term, we still have some leftover convection
early this morning generally across the T.O. Nation into Pinal
County. These showers and embedded thunderstorms are producing
locally heavy downpours. The CAMs have struggled to pickup on this
activity that is being driven by a combination of residual
outflows, mid level stretching deformation and upper level
divergence ahead of a trough near the southern California coast.
We anticipate this activity will gradually subside over the next
few hours.

Things are still on track for a busy monsoon day today. We're
continuing to see an increase in lower level moisture from Sonora
and the Gulf of California with surface dewpoints generally in the
mid 50s and PWATs ranging from about 1.1 to 1.4 inches. HREF and
UofA WRF CAMs are in good agreement that we'll see convective
initiation around midday from the Tucson area southward into Santa
Cruz County and then spreading outward from there off of outflows as
individual storms tend to move slowly towards the west. The Flash
Flood Watch previously issued continues to look good with 50-90%
HREF 40-km 3 hour neighborhood probabilities of 1 inch or more from
the Tucson area southward, and 10-20% neighborhood probabilities of
3 inches or more in Santa Cruz and south central Pima county. We
also went ahead and hoisted a Blowing Dust Advisory from 1 PM to 7
PM for the Tucson Metro, T.O. Nation and south-central Pinal County
as DCAPE values remain elevated at around 1000-1500 J/KG. These
values are sufficient to create strong outflow winds to produce
blowing dust out ahead of the heavier rain cores. While the bulk of
the stronger storms will be during the afternoon into early evening,
shower activity with some embedded thunderstorms could persist into
the overnight hours tonight.

While PoPs remain elevated on Thursday in the 30-60% range, if the
activity today ends up being as widespread as expected, the
atmosphere will be a bit worked over reducing the heavy rain threat
compared to today.

A more pronounced drying trend will commence on Friday as the
combination of drier air aloft and high pressure centered to our
south will result in much diminished shower and thunderstorm
activity. Most locales will stay dry for July 4 celebrations with
the highest PoPs around 15-30% from Tucson southward.

For the weekend, a drying and warming trend with no mentionable PoPs
by Sunday as high pressure aloft builds across the region bringing
back hotter temperatures. Ensembles show the high nudging back
northward next week which should reintroduce southeast AZ back into
more favorable east to northeast flow to return some moisture.

&&

.AVIATION...Valid through 03/12Z. SCT-BKN 7-12k ft AGL from KTUS
westward thru 02/13Z, otherwise SCT-BKN 12-15k ft AGL early this
morning, then SCT-BKN 5-10k ft AGL aft 02/18Z thru the end of the
valid period. Scattered to numerous SHRA/TSRA will occur mainly
02/18Z-03/04Z with CIGS BKN 5-8k ft AGL. Storms that develop this
afternoon and evening will also produce gusty outflow winds greater
than 35 kts with reduced visibility due to localized BLDU. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Near to slightly below normal temperatures through
Saturday as deeper atmospheric moisture moves into Southeast
Arizona, then warming back up Sunday into early next week. Expect
scattered to numerous showers and thunderstorms this afternoon into
evening with locally heavy rainfall. Shower and thunderstorm chances
persist Thursday, then some drying will tend to lower thunderstorm
chances to around 15 to 30 percent Friday into the weekend with the
highest chances along the Int'l border. Winds generally light and
under 15 mph with the exception of gusty and erratic winds up to 35-
45 mph near any thunderstorms.

&&

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for AZZ502>504-507-513>515.

Blowing Dust Advisory from 1 PM this afternoon to 7 PM MST this
evening for AZZ502-504-505.

&&

UPDATE...DVS

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 1:25 AM MSTBlowing Dust AdvisoryTWCPima, Pinal18 hr
Jul 2, 11:54 AM MSTSevere Thunderstorm WarningTWCSanta Cruz36 min
Jul 2, 12:11 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz49 min
Jul 2, 12:35 PM MSTAreal Flood AdvisoryTWCSanta Cruz115 min
Jul 2, 12:35 PM MSTSevere Thunderstorm WarningTWCSanta Cruz40 min
Jul 2, 1:15 PM MSTAreal Flood AdvisoryTWCSanta Cruz2 hr
Jul 2, 1:39 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz51 min
Jul 2, 1:59 PM MSTSevere Thunderstorm WarningTWCPima46 min
Jul 2, 2:37 PM MSTSevere Thunderstorm WarningTWCPima38 min
Jul 2, 3:22 PM MSTAreal Flood AdvisoryTWCPima, Santa Cruz3 hr
Jul 2, 3:57 PM MSTSevere Thunderstorm WarningTWCPima48 min
Jul 2, 4:19 PM MSTAreal Flood AdvisoryTWCCochise, Graham115 min
Jul 2, 4:41 PM MSTSevere Thunderstorm WarningTWCPima34 min
Jul 2, 4:50 PM MSTSevere Thunderstorm WarningTWCPima40 min
Jul 2, 4:57 PM MSTSevere Thunderstorm WarningTWCPinal48 min

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.